Drought, Montgomery
- When
- November 1, 12:00 AM EST to November 30, 11:59 PM EST
- Where
- Montgomery forecast zone
- Reported by
- Newspaper
The drought emergency remained in effect for Ambler (Montgomery County). This drought emergency affected the borough and surrounding municipalities that were served by the borough's water supply in Whitpain, Upper Dublin, Lower Gwynedd and Whitemarsh Townships.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
The drought emergency remained in effect for Ambler (Montgomery County). This drought emergency affected the borough and surrounding municipalities that were served by the borough's water supply in Whitpain, Upper Dublin, Lower Gwynedd and Whitemarsh Townships. On a county weighted average for the month of November, Montgomery County received 3.3 inches of precipitation, which is about 0.5 inches drier than normal.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Oct 31, 8:15 PM EST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 915 PM EDT FRI OCT 31 2008 .SYNOPSIS... HIGH PRESSURE WILL WEAKEN ACROSS THE AREA TONIGHT. A DRY COLD FRONT WILL PUSH DOWN FROM NEW YORK STATE SATURDAY MORNING AS ANOTHER HIGH PRESSURE AREA PUSHES INTO THE GREAT LAKES. THIS HIGH WILL SETTLE ACROSS OUR AREA SUNDAY AND REMAIN THROUGH THE EARLY PART OF THE WEEK. A STORM MAY DEVELOP NEAR THE CAROLINA COAST AND BRING SOME RAIN TOWARD THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... THE LATEST SATELLITE IMAGERY SHOWS A CLEAR SKY OVER ALL OF THE MID-ATLC STATES, WITH SOME HIGH AND MID LEVEL CLOUDS MOVING INTO NRN NYS AND NEW ENG FROM CANADA. ALL OF THE MODELS FCST THESE CLOUDS TO ARRIVE LATE TONIGHT OR EARLY SATURDAY MORNING. HOWEVER, DUE TO THEIR EXPECTED LATE ARRIVAL TIME, HAVE OPTED TO HOLD THE MOSTLY CLEAR WORDING. HAVE MADE SOME ADJUSTMENTS TO TEMPS AND DEWPOINTS BASED ON LATEST OBS AND EXPECTED TRENDS. WHILE OVERALL DEWPOINTS HAVE COME UP A BIT IN THE LAST FEW HOURS, THE MODELS HAVE BEEN FCSTING HIGHER NUMBERS THAN WERE OBSERVED MOST OF THE DAY. WITH LOWER DEWPOINTS BEING OBSERVED, HAVE LOWERED TEMPS A BIT VIRTUALLY EVERYWHERE. OTHERWISE, CURRENT FCST PACKAGE LOOKS GOOD. && .SHORT TERM /SATURDAY THROUGH MONDAY/... PLENTY OF FAIR WEATHER WILL CONTINUE IN THE NEAR TERM. A DRY COLD FRONT WILL MOVE DOWN FROM THE NORTH SATURDAY. IT WILL PRODUCE SOME CLOUDINESS SATURDAY, BUT NO PRECIPITATION IS EXPECTED. WINDS WILL SHIFT AROUND TO NW DURING THE AFTERNOON. THE COLDEST AIR WILL NOT ARRIVE UNTIL LATER SATURDAY, SO ANOTHER DAY OF MILD TEMPERATURES ARE EXPECTED. HIGHS ON SUNDAY WILL BE 5 TO 10 DEGREES BELOW SATURDAYS READINGS. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THE HIGH THAT BUILDS IN FOR THE LATER PART OF THE SHORT TERM WILL BE MOVING OFF TO THE EAST MONDAY NIGHT AND TUESDAY. AN UPPER TROUGH AND SURFACE LOW IS SHOWN BY THE 12Z GFS TO BE MOVING NORTHWARD ALONG THE COAST WED AND THURSDAY AND SOME QPF IS GENERATED BY THIS SYSTEM. THE SLGT CHC OR LOW CHC POPS THAT HPC HAS PAINTED FOR OUR AREA LOOK FINE AT THIS POINT. AN UPPER TROUGH AND SURFACE LOW WILL ALSO BE APPROACHING FROM THE WEST LATE NEXT WEEK, SO MILDER TEMPERATURES, BUT DETERIORATING WEATHER IS EXPECTED LATE NEXT WEEK. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... VFR CONDITIONS WITH CLEAR SKIES EXPECTED THROUGH THE EVENING HOURS AT ALL TAF SITES. A BACK-DOOR COLD FRONT WILL BE MOVING FROM NORTH TO SOUTH ACROSS THE AREA ON SATURDAY, REACHING RDG AROUND 12 OR 13Z, THEN PHL AROUND NOON, THEN ACY IN THE EARLY AFTN. RIGHT NOW IT LOOKS AS THOUGH THE FRONT WILL COME THROUGH DRY, BUT A BRIEF SPRINKLE CAN/T BE RULED OUT. SW WINDS WILL VEER SLOWLY TO THE W, THEN NW, THEN N DURING THE NEXT 18 TO 24 HOURS AS THE FRONT MOVES BY, AND A COUPLE HOURS OF CU/SC CAN BE EXPECTED AS WELL, BUT NOT MUCH ELSE. ONCE THIS FRONT PASSES THROUGH, HIGH PRESSURE WILL BUILD OVER THE REGION AND PROVIDE NICE WEATHER INTO TUESDAY. OUTLOOK MODELS INDICATE THAT A LOW PRESSURE SYSTEM COULD FORM OVER THE SOUTHEAST STATES. THIS LOW COULD SPREAD PRECIPITATION AND MVFR/IFR CONDITIONS THIS WAY TUESDAY NIGHT AND WEDNESDAY. && .MARINE... A BACK-DOOR COLD FRONT WILL DROP SOUTH DURING THE DAY ON SATURDAY. THE IMPACT FROM THIS FRONT WILL BE A WIND SHIFT MORE SO THAN ANY PRECIPITATION. SOUTHWEST WINDS WILL VEER TO THE WEST, THEN NORTHWEST, THEN NORTH AS THE FRONT APPROACHES, CROSSES AND THEN DROPS SOUTH OF THE AREA SATURDAY AND SATURDAY NIGHT. SOME REINFORCED COOL AIR WILL SWEEP IN BEHIND THE FRONT, AND WINDS MAY GUST 20 TO 25 KNOTS WITH THE FRONTAL PASSAGE BEFORE SETTLING DOWN. HIGH PRESSURE WILL BUILD SOUTH BEHIND THE FRONT AND A RETURN TO CRISP WEATHER IS EXPECTED SUNDAY. HIGH PRESSURE WILL MOVE OFF THE COAST MONDAY AFTERNOON AND A WEAK LOW PRESSURE SYSTEM FROM THE SOUTH MAY MOVE THIS WAY DURING THE MID-WEEK PERIOD. SEAS MAY BEGIN TO RISE IN ADVANCE OF THE DEVELOPING LOW PRESSURE AS THE ONSHORE FLOW DEVELOPS, BUT WELL HAVE TO WAIT AND SEE HOW THINGS DEVELOP. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...OHARA NEAR TERM...NIERENBERG SHORT TERM...OHARA LONG TERM...OHARA AVIATION...MIKETTA MARINE...MIKETTA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 314 PM EDT FRI OCT 31 2008 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>024-027-PAZ054- 055-060>062-067>071-011915- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON-MONROE- BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- 314 PM EDT FRI OCT 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-NJZ025-026-011915- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- COASTAL ATLANTIC-COASTAL OCEAN- 314 PM EDT FRI OCT 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...DELAWARE BAY WATERS AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2008Every state in 2008This day in weather historyWarnings in Pennsylvania, November 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 140237.